Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 30, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 16, 2006, 3:30 AM CDT for 14 counties in Kansas. It took effect at Sep 16, 2006, 7:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 3:30 AM CDT (08:30 UTC)
- In effect from
- Sep 16, 2006, 7:00 AM CDT
- Expired
- Sep 16, 2006, 8:19 PM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
000 WWUS73 KICT 161528 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1028 AM CDT SAT SEP 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND PART OF SOUTH-CENTRAL KANSAS FOR TODAY... .LOW PRESSURE INTENSIFYING NEAR THE WYOMING NEBRASKA BORDER WILL OPERATE IN TANDEM WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES TO INDUCE STRONG SOUTH WINDS ACROSS CENTRAL AND PART OF SOUTH-CENTRAL KANSAS TODAY. WINDS HAVE ALREADY BEEN INCREASING ACROSS THE AREA...BUT THE STRONGEST WINDS...25 TO 35 MPH WITH GUSTS GUSTS AROUND 45 MPH...WILL OCCUR THIS AFTERNOON. KSZ032-033-047>052-067-068-082-083-162330- /O.CON.KICT.WI.Y.0030.000000T0000Z-060917T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 1028 AM CDT SAT SEP 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATER THIS EVENING...A COLD FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO SHIFT TO THE NORTHWEST AND DECREASE 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ KRC
000 WWUS73 KICT 161914 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 214 PM CDT SAT SEP 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND PART OF SOUTH-CENTRAL KANSAS TODAY... .WINDS CONTINUE TO BLOW ACROSS THE PLAINS. AS OF 2 PM...OBSERVATIONS SHOW SEVERAL AREAS WITH GUSTS EXCEEDING 40 MPH. THE HIGHEST WIND GUSTS THIS AFTERNOON IN CENTRAL AND SOUTH-CENTRAL KANSAS HAVE BEEN OBSERVED IN RUSSELL...WHERE A 47 MPH GUST WAS RECORDED AT 1233 PM. KSZ032-033-047>052-067-068-082-083-170000- /O.CON.KICT.WI.Y.0030.000000T0000Z-060917T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 214 PM CDT SAT SEP 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATER THIS EVENING...A COLD FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO SHIFT TO THE NORTHWEST AND DECREASE 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ KRC
000 WWUS73 KICT 162020 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT SAT SEP 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF CENTRAL AND PART OF SOUTH-CENTRAL KANSAS TODAY... .WINDS CONTINUE TO BLOW ACROSS THE PLAINS AHEAD OF A COLD FRONT OVER WESTERN KANSAS. AS OF 3 PM...OBSERVATIONS SHOW SEVERAL AREAS WITH GUSTS EXCEEDING 40 MPH. THE HIGHEST WIND GUSTS THIS AFTERNOON IN CENTRAL AND SOUTH-CENTRAL KANSAS HAVE BEEN OBSERVED IN RUSSELL...WHERE A 47 MPH GUST WAS RECORDED AT 1233 PM. KSZ053-069-170300- /O.EXB.KICT.WI.Y.0030.000000T0000Z-060917T0300Z/ CHASE-BUTLER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA 320 PM CDT SAT SEP 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATER THIS EVENING...A COLD FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO SHIFT TO THE NORTHWEST AND DECREASE TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ KSZ032-033-047>052-067-068-082-083-170300- /O.EXT.KICT.WI.Y.0030.000000T0000Z-060917T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 320 PM CDT SAT SEP 16 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGHOUT THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. LATE THIS EVENING...A COLD FRONT WILL MOVE THROUGH THE AREA...CAUSING THE WINDS TO SHIFT TO THE NORTHWEST AND DECREASE TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE SURE TO USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ KRC/SCHRECK
000 WWUS73 KICT 170119 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 819 PM CDT SAT SEP 16 2006 KSZ032-033-047>053-067>069-082-083-170230- /O.CAN.KICT.WI.Y.0030.000000T0000Z-060917T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA 819 PM CDT SAT SEP 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 16, 3:20 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 16, 3:20 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 AM CDT SAT SEP 16 2006 .DISCUSSION... FORECAST HIGHLIGHTS: 1) TODAY: WIND ADVISORY TO BE REISSUED FOR ALL OF CENTRAL & PART OF SC KS. 2) THIS AFTERNOON & TONIGHT: SEVERE THUNDERSTORMS SLATED FOR NEARLY ALL AREAS. TODAY & TONIGHT: OVERALL SYNOPTIC PATTERN PROGRESSING MUCH AS EXPECTED WITH INTENSE() MID-UPR DECK LOW PRESSURE SPINNING OVER NRN ROCKIES MOVING SE ACROSS WY...THEN NE ACROSS THE DAKOTAS. SUCH MID-UPR DECK TRANSITIONING WILL ALLOW DEEP SFC LOW TO MOVE NE FROM WY/NE/SD BORDER ACROSS DAKOTAS. SOUTHERLY GRADIENT VERY TIGHT...DICTATING REISSUANCE OF WIND ADVISORY FOR ALL OF CENTRAL KS & PART OF SC KS THAT WOULD EXTEND AS FAR S AS KINGMAN AND SEDGWICK COUNTIES. SUCH A VIGOROUS PATTERN WOULD INDUCE VERY RICH...WELL-DEFINED SFC-850MB MOISTURE AXIS TO SURGE N/NE TODAY & TONIGHT...& WITH PREVIOUSLY MENTIONED LOW PRESSURE CENTER LIFTING ACROSS THE DAKOTAS PRE-COLD FRONTAL SFC DRY LINE WILL SURGE E TOWARD WRN CORRIDOR OF FORECAST AREA. HAVE ASSIGNED 20% CHANCE (+)TSRA TO PRIMARILY CENTRAL KS WHERE LWR DECK CONVERGENCE STRONGER. BEST CHANCE FOR SEVERE TSRA TO OCCUR TONIGHT AS STRONG COLD FRONT SURGES SE ACRS KS. WITH POTENT MID-UPR LOW POSITIONED N OF KS...BEST CHANCES FOR SVR TSRA SLATED FOR CENTRAL KS THIS EVENING WITH LARGE HAIL...DAMAGING WINDS & EVEN A FEW TORNADOES ARE POSSIBLE. SEVERE POTENTIAL TO TARGET CENTRAL & SC KS THIS EVENING WITH POTENTIAL SHIFTING SE AS NIGHT PRO- GRESSES. SUNDAY & SUNDAY NIGHT: BEST CHANCES FOR TSRA SLATED FOR SE KS AS STRONG COLD FRONT CONTINUES SE SURGE TOWARD LWR MS VALLEY. PROGESSIVE NATURE DICTATES EMPHASIS ON SUNDAY MORNING FOR TSRA MENTION. WITH COLD FRONT JUST E & SE OF SE KS RETAINED 20% FOR SUNDAY EVENING. MONDAY-TUESDAY: COOLER WEATHER STILL SLATED ALL AREAS AS WEAK 850-MB RIDGE AXIS SHIFTS E THIS PERIOD. WED & WED NIGHT: AFTER THIS WEEKENDS CONVECTIVE EVENT...NEXT CHANCE FOR TSRA APPEARS TO OCCUR WED NIGHT AS VIGOROUS MID-LEVEL SHORTWAVE SPRINTS E ACROSS CENTRAL PLAINS INDUCING A COLD FRONT TO SWEEP SE TOWARD CENTRAL KS. BEING A DAY 5 FORECAST DICTATES CONSERVATIVE APPROACH TO POPS ASSIGN- ING 20% TO MUCH OF CENTRAL & SC KS WED NIGHT. THURSDAY: WITH COLD FRONT BISECTING KS IN SW-NE MANNER CHANCES FOR TSRA SHOULD GRADUALLY INCREASE TO 30% AS AMPLE LWR DECK MOISTURE SHOULD MIGRATE N/NE TO INTERACT WITH BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 94 62 79 52 / 10 50 30 5 HUTCHINSON 94 60 78 51 / 10 50 20 0 NEWTON 94 61 79 51 / 10 50 30 5 ELDORADO 93 62 79 51 / 10 60 30 5 WINFIELD-KWLD 94 64 80 54 / 10 50 40 10 RUSSELL 90 52 74 46 / 20 60 0 0 GREAT BEND 91 53 75 46 / 20 50 5 0 SALINA 93 56 76 47 / 20 60 10 0 MCPHERSON 94 59 78 50 / 20 50 20 0 COFFEYVILLE 91 68 80 54 / 5 50 60 30 CHANUTE 90 64 79 51 / 5 60 50 20 IOLA 90 63 79 50 / 5 60 50 20 PARSONS-KPPF 90 66 79 53 / 5 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR KSZ032-033- 047>052-067-068-082-083. &&
Hazardous weather outlook, Sep 16, 12:41 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1241 AM CDT SAT SEP 16 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170645- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1241 AM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW SEVERE STORMS WILL REMAIN LIKELY UNTIL 3 AM...GENERALLY ALONG AND WEST OF INTERSTATE 135. THE STORMS WILL BE CAPABLE OF LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH. A BRIEF TORNADO IS ALSO POSSIBLE. AFTER 3 AM...THUNDERSTORM CHANCES WILL SPREAD EAST...AFFECTING LOCATIONS MAINLY EAST OF INTERSTATE 135. THE SEVERE THREAT SHOULD DIMINISH AFTER 3 AM...BUT STRONG STORMS WITH DIME SIZED HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH. ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS DAMAGING WINDS AROUND 60 MPH. ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH. ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST KANSAS. THE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED UNTIL 3 AM...GENERALLY WEST OF INTERSTATE 135. SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED SATURDAY AFTERNOON AND NIGHT ACROSS ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Sep 15, 11:41 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1141 PM CDT FRI SEP 15 2006 KSZ067-082-160545- KINGMAN-RENO- 1141 PM CDT FRI SEP 15 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PRESTON...OR 8 MILES EAST OF PRATT...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Local storm report, Sep 16, 1:15 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 AM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 6 W HUTCHINSON 38.07N 98.02W
09/16/2006 E0.88 INCH RENO KS EMERGENCY MNGR
OCCURRED NEAR THE INTERSECTION OF K96 AND HERRON ROAD.
&&
ADKLocal storm report, Sep 16, 1:19 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND DMG TURON 37.81N 98.43W
09/15/2006 RENO KS EMERGENCY MNGR
LARGE TREE LIMBS WERE DOWNED IN THE TURON AREA.
&&
ADKLocal storm report, Sep 16, 1:23 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
123 AM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 1 N LANGDON 37.87N 98.32W
09/16/2006 RENO KS EMERGENCY MNGR
POWER POLES WERE DOWNED ON LANGDON ROAD.
&&
ADKSpecial weather statement, Sep 16, 1:32 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 132 AM CDT SAT SEP 16 2006 KSZ032-047-048-160700- BARTON-ELLSWORTH-RUSSELL- 132 AM CDT SAT SEP 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH AND RUSSELL COUNTIES... AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUSANK...OR 16 MILES NORTH OF GREAT BEND... AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Sep 16, 2:02 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 202 AM CDT SAT SEP 16 2006 KSZ049-051-052-160745- MARION-MCPHERSON-SALINE- 202 AM CDT SAT SEP 16 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION...MCPHERSON AND SALINE COUNTIES... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO CANTON TO 5 MILES SOUTH OF MCPHERSON...AND MOVING EAST AT 40 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 56 min |
| Sep 16, 12:32 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 58 min |
| Sep 16, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 28 min |
| Sep 16, 1:34 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.